Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 40, NWS La Crosse, WI

May 29, 2013Jackson County, La Crosse County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 4:08 PM CDT for Jackson County, La Crosse County, Trempealeau County, Wisconsin. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 4:08 PM CDT (21:08 UTC)
Expired
May 29, 2013, 5:00 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, WI, La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 56 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:16 PM CDTNON-TSTM WND DMG1 S Whitehall, WIPOLE BARN COLLAPSE...LARGE STRUCTURE DEBRIS...NUMEROUS TREE LIMBS ON HIGHWAY...AND NICKLE SIZED HAIL
May 29, 4:51 PM CDTTSTM WND GST 40Merrillan, WIALONG WITH HAIL
May 29, 4:51 PM CDTHAIL 1Merrillan, WI
May 29, 4:54 PM CDTTSTM WND GST 45Black River Falls, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WUUS53 KARX 292108
SVRARX
WIC053-063-121-292200-
/O.NEW.KARX.SV.W.0040.130529T2108Z-130529T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 500 PM CDT

* AT 407 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM INDEPENDENCE TO 5 MILES NORTHEAST OF GALESVILLE
  TO HOLMEN...AND MOVING EAST AT 30 MPH. A WIND GUST OF 52 MPH WAS
  REPORTED AT TREMPEALEAU WISCONSIN.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEHALL AROUND 420 PM CDT.
  NORTH BEND AND BLAIR AROUND 425 PM CDT.
  FRANKLIN AROUND 430 PM CDT.
  BLACK RIVER FALLS AROUND 500 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ELK CREEK...SQUARE BLUFF...
THIMBLE PARK...HIGHWAY 95 AND COUNTY D...ETTRICK...BEACH CORNERS...
CAMP EHAWEE...PEACOCK HILL...STEVENSTOWN AND HEGG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4416 9091 4414 9096 4408 9098 4393 9134
      4414 9144 4460 9152 4460 9093 4451 9092
      4451 9081 4447 9080 4443 9080 4442 9077
      4416 9067
TIME...MOT...LOC 2108Z 262DEG 27KT 4437 9145 4415 9130
          4395 9126

HAIL...<.75IN
WIND...60MPH

$$

SHEA
3 follow-up statements
076 
WWUS53 KARX 292128
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
428 PM CDT WED MAY 29 2013

WIC053-063-121-292200-
/O.CON.KARX.SV.W.0040.000000T0000Z-130529T2200Z/
JACKSON WI-LA CROSSE WI-TREMPEALEAU WI-
428 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TREMPEALEAU...
NORTHWESTERN LA CROSSE AND WESTERN JACKSON COUNTIES UNTIL 500 PM
CDT...

AT 425 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STRUM TO 6 MILES NORTHEAST OF BLAIR TO NORTH
BEND...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OSSEO AROUND 435 PM CDT.
  PRICE AROUND 445 PM CDT.
  BLACK RIVER FALLS AROUND 450 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE I 94 EXIT 98...NORTHFIELD...
MELROSE...HIXTON...DISCO...HIXTON ALMA CENTER K O A...I 94 EXIT
105...REQUA...NORTH BRANCH AND LEVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4416 9091 4414 9096 4408 9098 4393 9134
      4414 9144 4460 9152 4460 9093 4451 9092
      4451 9081 4447 9080 4443 9080 4442 9077
      4416 9067
TIME...MOT...LOC 2127Z 224DEG 39KT 4456 9140 4437 9112
          4410 9109

HAIL...<.75IN
WIND...60MPH

$$

RRS
004 
WWUS53 KARX 292143
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 PM CDT WED MAY 29 2013

WIC063-292152-
/O.CAN.KARX.SV.W.0040.000000T0000Z-130529T2200Z/
LA CROSSE WI-
443 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LA CROSSE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.

LAT...LON 4416 9067 4416 9091 4414 9097 4408 9098
      4407 9110 4409 9120 4406 9122 4405 9125
      4407 9126 4406 9128 4433 9127 4458 9136
      4460 9093 4451 9092 4451 9081 4443 9080
      4442 9077
TIME...MOT...LOC 2142Z 224DEG 39KT 4468 9124 4449 9096
          4422 9093

$$

WIC053-121-292200-
/O.CON.KARX.SV.W.0040.000000T0000Z-130529T2200Z/
JACKSON WI-TREMPEALEAU WI-
443 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
TREMPEALEAU AND WESTERN JACKSON COUNTIES UNTIL 500 PM CDT...

AT 439 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF OSSEO TO 7 MILES SOUTHWEST
OF HUMBIRD TO 8 MILES EAST OF FRANKLIN...AND MOVING NORTHEAST AT 45
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACK RIVER FALLS AROUND 450 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FALL HALL GLEN...I 94 EXIT
115...THE BLACK RIVER FALLS AIRPORT...PERRY CREEK RECREATION AREA...
CASTLE MOUND...SAND PILLOW...THE MAJESTIC PINES CASINO...VAUDREUIL...
MERRILLAN AND LAKE WAZEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4416 9067 4416 9091 4414 9097 4408 9098
      4407 9110 4409 9120 4406 9122 4405 9125
      4407 9126 4406 9128 4433 9127 4458 9136
      4460 9093 4451 9092 4451 9081 4443 9080
      4442 9077
TIME...MOT...LOC 2142Z 224DEG 39KT 4468 9124 4449 9096
          4422 9093

HAIL...1.00IN
WIND...60MPH

$$

RRS
519 
WWUS53 KARX 292157
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
457 PM CDT WED MAY 29 2013

WIC053-121-292206-
/O.EXP.KARX.SV.W.0040.000000T0000Z-130529T2200Z/
JACKSON WI-TREMPEALEAU WI-
457 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TREMPEALEAU AND
WESTERN JACKSON COUNTIES WILL EXPIRE AT 500 PM CDT...

THE MAIN LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. HOWEVER THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY 
HEAVY RAIN RAMAIN ACROSS MUCH OF WESTERN JACKSON COUNTY. 

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. 

LAT...LON 4416 9067 4416 9091 4414 9097 4408 9098
      4407 9110 4409 9120 4406 9122 4405 9125
      4407 9126 4406 9128 4433 9127 4458 9136
      4460 9093 4451 9092 4451 9081 4443 9080
      4442 9077
TIME...MOT...LOC 2156Z 224DEG 39KT 4479 9109 4460 9081
          4433 9078

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:08 PM CDT, 1 hour earlier.

Area forecast discussion, May 29, 3:08 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT WED MAY 29 2013

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.

WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.

LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.

THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.

FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.

SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.

SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013

THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.

MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.

&&

.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 1233 PM CDT WED MAY 29 2013

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR A PORTION OF NORTHEAST IA/SOUTHEAST MN FOR TONIGHT/THU.
THIS IS LIKELY TO BE EXPANDED WITH LATER FORECAST ISSUANCES AS
DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY RAIN THREAT
BECOME CLEARER. PORTIONS OF ANY ADDITIONAL WATCH MAY NEED TO GO
INTO THU EVENING...ESPECIALLY IN THE WI PORTION OF THE FCST AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR MNZ094-095.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH
     THURSDAY EVENING FOR IAZ008>010-018-019-029.

&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS
Hazardous weather outlook, May 29, 12:05 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT WED MAY 29 2013

IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055-
061-301101-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON-
JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS
OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP...
LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE
THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO
FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY
HEAVY RAINS COULD CONTINUE INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON
AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ094-095-301101-
CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS
WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS
AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE
POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND
9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE
RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE
INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK/RRS

In the hours before

Local storm report, May 29, 3:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
334 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HEAVY RAIN       SPRING VALLEY           43.69N 92.39W
05/29/2013  M1.80 INCH       FILLMORE           MN   EMERGENCY MNGR

&&

SHEA
Local storm report, May 29, 3:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             ALTURA                  44.07N 91.94W
05/29/2013  E0.75 INCH       WINONA             MN   TRAINED SPOTTER

0341 PM     TSTM WND GST     ALTURA                  44.07N 91.94W
05/29/2013  E50 MPH          WINONA             MN   LAW ENFORCEMENT

&&

SHEA
Local storm report, May 29, 3:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     DOVER                   43.97N 92.13W
05/29/2013  M38 MPH          OLMSTED            MN   FIRE DEPT/RESCUE

            ALSO 0.63 INCHES OF RAIN

&&

SHEA
Local storm report, May 29, 3:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     WINONA                  44.05N 91.66W
05/29/2013  E50 MPH          WINONA             MN   AMATEUR RADIO

0350 PM     TSTM WND GST     COCHRANE                44.23N 91.84W
05/29/2013  E50 MPH          BUFFALO            WI   AMATEUR RADIO

&&

SHEA
Local storm report, May 29, 4:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     WINONA                  44.05N 91.66W
05/29/2013  M47 MPH          WINONA             MN   AWOS

&&

MW
Special weather statement, May 29, 4:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 PM CDT WED MAY 29 2013

IAZ009>011-019-029-030-MNZ079-088-095-096-WIZ032>034-041-042-053-
054-292200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-
HOUSTON-HOWARD-JACKSON-LA CROSSE-MONROE-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
403 PM CDT WED MAY 29 2013

AT 4 PM A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO
DEVELOP AND SPREAD ACROSS PARTS OF SOUTHEAST MINNESOTA...NORTHEAST
IOWA AND INTO WESTERN WISCONSIN. THE STORMS WERE MOVING NORTHEAST
AROUND 35 MPH. BY 5 PM THE LEADING EDGE OF THE LINE WILL BE
APPROACHING BLACK RIVER FALLS AND VIROQUA WISCONSIN TO ELKADER IOWA.
THE STRONGER OF THE STORMS LOOK TO PASS NORTH OF LA CROSSE INTO THE
BLAIR AND OSSEO WISCONSIN AREAS.

WIND GUSTS OF 40 TO 50 MPH...SOME HAIL AND TORRENTIAL DOWNPOURS CAN
BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS.

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:44 AM CDTFlash Flood WatchARXBuffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more32 hr
May 29, 3:47 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau43 min
May 29, 4:26 PM CDTFlash Flood WarningARXLa Crosse7 hr
May 29, 4:40 PM CDTSevere Thunderstorm WarningARXClark65 min
May 29, 5:30 PM CDTSevere Thunderstorm WarningARXCrawford, Vernon45 min
May 29, 5:39 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland51 min
May 29, 5:42 PM CDTFlash Flood WarningARXLa Crosse, Vernon7 hr
May 29, 6:08 PM CDTTornado Warning Tornado observedARXCrawford, Grant22 min
May 29, 6:30 PM CDTTornado WarningARXGrant30 min
May 29, 6:33 PM CDTFlash Flood WarningARXGrant6 hr
May 29, 6:35 PM CDTSevere Thunderstorm WarningARXMonroe, Richland, Vernon40 min
May 29, 6:46 PM CDTTornado WarningARXRichland29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.